Cimetidine and gastric cancer

Lancet. 1979 May 12;1(8124):1005-6. doi: 10.1016/s0140-6736(79)92757-0.

Abstract

Three patients with dyspeptic symptoms who were being treated with the H2-receptor blocking drug, cimetidine, were later found to have gastric carcinoma. It was not possible to determine whether the association was fortuitous, whether the drug had masked the neoplastic change, or whether it was involved in some other way. Repeated clinical and endoscopic evaluation is essential in patients on this treatment for any length of time.

MeSH terms

  • Adenocarcinoma / chemically induced*
  • Adult
  • Aged
  • Cimetidine / adverse effects*
  • Cimetidine / analogs & derivatives
  • Cimetidine / metabolism
  • Cimetidine / therapeutic use
  • Female
  • Guanidines / adverse effects*
  • Humans
  • Male
  • Middle Aged
  • Nitroso Compounds / metabolism
  • Peptic Ulcer / drug therapy
  • Stomach Neoplasms / chemically induced*

Substances

  • Guanidines
  • Nitroso Compounds
  • Cimetidine